Alert archive / Arkansas / Wind Advisories in 2007

Wind Advisory 8, NWS Memphis, TN

June 7, 20074 states

NWS Memphis, TN issued this wind advisory at Jun 7, 2007, 3:55 AM CDT for 4 states. It took effect at Jun 7, 2007, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 3:55 AM CDT (08:55 UTC)
In effect from
Jun 7, 2007, 10:00 AM CDT
Expired
Jun 7, 2007, 7:03 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 23 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 44 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 070855
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CDT THU JUN 7 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-071700-
/O.NEW.KMEG.WI.Y.0008.070607T1500Z-070607T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
355 AM CDT THU JUN 7 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS 20 TO 25 MPH WITH
GUSTS TO NEAR 40 MPH ACROSS THE ADVISORY AREA TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KMEG 071632
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CDT THU JUN 7 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-072200-
/O.CON.KMEG.WI.Y.0008.000000T0000Z-070607T2200Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
1132 AM CDT THU JUN 7 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS SUSTAINED
BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS THE ADVISORY
AREA TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 072005
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT THU JUN 7 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-080100-
/O.EXT.KMEG.WI.Y.0008.000000T0000Z-070608T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
305 PM CDT THU JUN 7 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

AN APPROACHING COLD FRONT WILL PRODUCE SOUTH WINDS SUSTAINED
BETWEEN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ACROSS THE
ADVISORY AREA TODAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JLH
000 
WWUS74 KMEG 080003
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
703 PM CDT THU JUN 7 2007

...WIND ADVISORY CANCELED...


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-010-TNZ001-002-019-048-049-088-080115-
/O.CAN.KMEG.WI.Y.0008.000000T0000Z-070608T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-COAHOMA-LAKE-OBION-DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
703 PM CDT THU JUN 7 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
REMAIN SO THROUGH THE REMAINDER OF TONIGHT.

$$

PWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Jun 6, 9:13 PM CDT, 6 hours 42 minutes earlier.

Area forecast discussion, Jun 6, 9:13 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
913 PM CDT WED JUN 6 2007

.UPDATE...
QUITE AND ACTIVE NIGHT OVER THE NORTH CENTRAL PLAINS STATES...
COURTESY OF A 980 MB SURFACE LOW CENTERED OVER CENTRAL SOUTH
DAKOTA...AND AN ASSOCIATED PRESSURE TROF EXTENDING FROM THE LOW
INTO SOUTHEAST CO. SOUTH OF THE SEVERE THREAT AREA...WINDS WERE
GUSTING NEAR 50 MPH OVER THE CENTRAL PLAINS EARLIER THIS
AFTERNOON. THIS IS QUITE UNUSUAL FOR JUNE.

WHILE THE BULK OF THE STRONG DYNAMICS WILL PASS WELL TO OUR NORTH
OVERNIGHT...A TIGHTENING PRESSURE GRADIENT OVER THE MIDSOUTH WILL
KEEP WINDS AND TEMPS UP. 9 PM. SURFACE TEMPS WERE SIMILAR TO 24
HOURS PREVIOUS OVER NORTHERN MS...TO 13 DEGREES WARMER THIS
EVENING AT JONESBORO. AS MENTIONED IN EARLIER...WIND SPEEDS MAY
APPROACH ADVISORY CRITERIA THURSDAY AFTERNOON...MAINLY WEST OF
THE MS RIVER. WILL LET OVERNIGHT SHIFT DECIDE...AFTER THE ARRIVAL
OF THE 00Z MODEL DATA.

CURRENT FORECAST APPEARS ON TRACK...NO CHANGES PLANNED AT THIS
TIME.

PWB

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT WED JUN 6 2007/

DISCUSSION...

HOT AND HUMID WEATHER CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS
WITH AN INCREASE IN RAIN CHANCES. STRONG WINDS THURSDAY AND
POSSIBLE SEVERE THUNDERSTORMS FRIDAY ARE THE MAIN CONCERNS.

MODELS IN THE SHORT TERM ARE IN GOOD AGREEMENT. USED A BLEND OF
THEM...AND SLIGHTLY PREFERRED THE WARMER GFS MODEL. DID NOT MAKE
ANY SIGNIFICANT CHANGES.

AT 245 PM CDT ACROSS THE MIDSOUTH...MOSTLY SUNNY AND HOT
CONDITIONS WERE OCCURRING WITH TEMPERATURES MAINLY BETWEEN 90
AND 95 DEGREES. SOUTH WINDS 10 TO 15 MPH PREVAILED. THE NEAREST
RAIN WAS ALONG THE SEA BREEZE FRONT NEAR THE MS AND AL GULF COAST.

TONIGHT WILL BE DRY AND QUIET. SKIES WILL BE MOSTLY CLEAR.
LOW CLOUDS MAY DEVELOP LATE...AFTER 4 AM CDT...AS TROPICAL
MOISTURE MOVES IN FROM THE SOUTH...BUT NOT CONFIDENT
OF OCCURRENCE. LOWS WILL NOT BE AS COOL WITH SOUTH WINDS
STAYING UP IN THE 5 TO 10 MPH RANGE IN MOST LOCATIONS...MAINLY
IN THE LOWER 70S.

THURSDAY WILL AGAIN BE HOT...BUT BREEZY WITH WINDS 15 TO 25 MPH
AND GUSTS UP TO 35 MPH. THE STRONGEST WINDS WILL BE WEST OF THE
MS RIVER...AND A WIND ADVISORY MAY BE NEEDED FOR THESE AREAS.
WILL LET MIDNIGHT SHIFT DECIDE. A FEW MORE CLOUDS CAN BE
EXPECTED...BUT WARM AIR ALOFT SHOULD INHIBIT CONVECTION.
HIGHS IN THE MID 90S CAN BE EXPECTED.

THURSDAY NIGHT INTO FRIDAY...A COLD FRONT WILL APPROACH THEN STALL
OVER THE AREA. KEPT THE BEST CHANCES OVER THE AREA ON FRIDAY...AND
INCREASED THEM SLIGHTLY AS DEEP MOISTURE CONVERGENCE WILL OCCUR
ALONG IT. NOT EXPECTING ALL DAY RAINS...BUT APPEARS THIS WILL BE
THE BEST CHANCE OF RAIN ACROSS THE AREA COMPARED TO THE PAST
FEW WEEKS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AS THE AIR WILL BE
VERY MOIST AND UNSTABLE NEAR THE FRONT. SURFACE LIFTED INDICES -4
TO -7 AND CAPES 2000 TO 3000 J/KG ARE FORECAST. THINK THE ENTIRE
AREA HAS A CHANCE FOR SEVERE...MAINLY BETWEEN 1 AND 10 PM CDT.
DAMAGING WINDS ARE THE MAIN HAZARD. LOCALLY HEAVY DOWNPOURS MAY
BRING A QUICK 1 TO 3 INCHES OF RAINFALL TO SOME PLACES.

SATURDAY THROUGH WEDNESDAY...KEPT LOW RAIN CHANCES EACH DAY...
MAINLY 20 TO 30 PERCENT...DURING THIS TIME FRAME AS WARM
MOIST UNSTABLE AIR WILL REMAIN OVER THE AREA. SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. A FEW OF THESE
COULD BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL...BUT
SHOULD BE UNORGANIZED WITH WEAK WINDS IN PLACE. TEMPERATURES WILL
REMAIN ABOVE NORMAL WITH HIGHS IN THE LOWER 90S AND LOWS
AROUND 70.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  95  76  92 /   0   0  20  50
MKL  70  93  74  89 /   0   0  20  50
JBR  72  95  73  89 /   0  10  20  40
TUP  70  93  72  93 /   0  10  10  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 6, 3:32 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 PM CDT WED JUN 6 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH CAN BE
EXPECTED ACROSS THE MIDSOUTH ON THURSDAY. A WIND ADVISORY MAY BE
REQUIRED DURING THE DAYLIGHT HOURS...PARTICULARLY WEST OF THE
MISSISSIPPI RIVER.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH ON FRIDAY...MAINLY BETWEEN 1 AND 10 PM CDT. THE PRIMARY
SEVERE WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY.

MBS

Nearby

Wind Advisories in Arkansas, 2007Wind Advisories in Tennessee, 2007Wind Advisories in Mississippi, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.